Kentucky, 2010Winter Weather in Kentucky, December 20 to 21, 2010
December 20 to 21, 2010 · NWS JKL · 3 events in 2 counties and zones
On December 21st, warm air advection ahead of a low pressure system in Plains created light but troublesome freezing precipitation over the Tennessee valley and into eastern Kentucky. The event resulted in continued freezing drizzle and snow resulting in a thin glaze of ice.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On December 21st, warm air advection ahead of a low pressure system in Plains created light but troublesome freezing precipitation over the Tennessee valley and into eastern Kentucky. The event resulted in continued freezing drizzle and snow resulting in a thin glaze of ice.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Dec 20, 7:18 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 20, 7:18 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EST MON DEC 20 2010
.SHORT TERM.../TONIGHT AND EARLY WEDNESDAY/...UPDATED
A BAND OF PRECIP IS STREAKING TOWARD US FROM THE NORTHWEST. INITIALLY
THIS WILL FALL AS VIRGA...HOWEVER SNOW IS REACHING THE GROUND AT SDF
AS OF 01Z. RECENT RUNS OF THE HRRR SEEM TO HAVE A GOOD HANDLE ON THE
EVOLUTION OF THIS BAND OF PRECIP AND WILL UPDATE THE FORECAST
TONIGHT BASED LARGELY ON THIS MODEL.
THE UPDATED FORECAST WILL FEATURE PRECIP BEGINNING OVER OUR
NORTHEAST BLUEGRASS COUNTIES IN A COUPLE HOURS...THEN SPREADING
SOUTHEASTWARD WITH CATEGORICAL POPS NORTH OF JKL AFTER MIDNIGHT.
POPS WILL TAPER TO THE HIGH CHANCE RANGE SOUTH TO THE TN BORDER.
P-TYPE SHOULD INITIALLY BE SNOW BUT WILL GRADUALLY CHANGE OVER TO
RAIN OVERNIGHT AND EARLY TUESDAY MORNING FROM SOUTHWEST TO NORTHEAST
AS TEMPS WARM ABOVE THE SURFACE. A BRIEF PERIOD OF FREEZING RAIN
AND/OR SLEET IS POSSIBLE DURING THIS TRANSITION. WE EXPECT UP TO AN
INCH OF SNOW NORTH OF JKL...INCLUDING THE MOUNTAIN PARKWAY AND
I-64...WITH LITTLE TO NO SNOW ACCUMULATION TO THE SOUTH OF JKL.
STILL UNCERTAIN ABOUT THE ICE IMPACT...SO WILL KEEP WITH JUST A
CHANCE OF FREEZING RAIN AND CONTINUE OUR SPECIAL WEATHER STATEMENT.
AN ADVISORY MAY INDEED BE NEEDED ONCE THE AMOUNT AND PLACEMENT OF
ANY FREEZING RAIN BECOMES MORE CLEAR.
UPDATED FORECAST WILL BE SENT BY 8 PM...
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH WEDNESDAY NIGHT/
PUT OUT AN UPDATE A SHORT WHILE AGO TO ADD A WINTRY MIX TO THE
FORECAST FOR TONIGHT AND TOMORROW. THE REASON FOR THE WINTRY MIX IS
THAT THE CLOUD TOPS FOR THE LOWER LEVELS TOP OFF AT AROUND -8 AFTER
AROUND 2-3 AM. THIS WILL NOT ALLOW FOR THE CLOUDS TO GET INTO THE
DENDRITIC GROWTH REGION...SO THE PRECIPITATION THAT WILL FALL WILL
BE EITHER DRIZZLE OR AT BEST SOME SNOW GRAINS. THIS SYSTEM IS IN
GENERAL FAIRLY WEAK...SO I AM NOT EXPECTING MUCH ACCUMULATION AT ALL
DURING THE MIXED PRECIPITATION EVENT. THE BEST CHANCE FOR ACTUALLY
GETTING MEASURABLE RAIN WILL BE IN THE AFTERNOON AFTER THE
TEMPERATURES GET ABOVE FREEZING. THE FREEZING PRECIPITATION SHOULD
BE JUST ENOUGH TO CREATE A REAL NUISANCE FOR UNTREATED ROADWAYS AND
BRIDGES. ON TUESDAY NIGHT...THERE WILL BE ANOTHER CHANCE FOR SOME
FREEZING DRIZZLE ON THE BACK SIDE OF THE CLIPPER SYSTEM AS THE CLOUD
TOPS ARE IN THE -6 TO -8 RANGE. THIS ONCE AGAIN WILL BE A VERY MINOR
EVENT AS FAR AS ICE ACCUMULATION...BUT COULD CAUSE SLIPPERY ROADS.
RELIED MOSTLY ON THE NAM FOR THE SHORT TERM FORECAST...INCLUDING THE
TEMPERATURES.
.LONG TERM.../THURSDAY THROUGH MONDAY/
THE FORECAST BEGINS ON THURSDAY WITH QUITE A BUSY LONG TERM FORECAST
IN STORE FOR EASTERN KENTUCKY. ON THURSDAY...THE UPPER LEVEL PATTERN
IS IN A RIDGE OVER THE WEST AND TROUGH OVER THE EAST TYPE PATTERN.
UPPER LEVELS HINT AT A NORTHERN STREAM AND SOUTHERN AS WELL AND
THESE SHOW THE POSSIBILITY OS SHARING ENERGY AND WILL BECOME BIG
PLAYERS IN A POTENTIALLY MAJOR WINTER STORM FOR CHRISTMAS EVE AND
INTO CHRISTMAS DAY. OVERALL FOR THE SYSTEM...PREVIOUS MODEL RUNS
HAVE BEEN FAIRLY AGREEABLE. HOWEVER...THERE HAVE BEEN AND CONTINUE
TO BE SLIGHT DIFFERENCES IN THE TRENDS. 12Z RUNS FOR THE
GFS...EC...AND GEM HAVE ALL TAKEN A JAUNT SOUTH WITH THE SYSTEM. THE
MOST RECENT RUN OF THE EURO HAS TAKEN A SIGNIFICANT TURN SOUTH WITH
THE QPF BULLSEYE GOING SOUTH WITH IT MAKING THE THREAT OF HEAVY SNOW
NOT VERY LIKELY GIVEN PREVIOUS RUNS AND WHAT THE RUNS HAVE SHOWN
PREVIOUSLY...WILL CONTINUE TO PROVIDE STRONG WORDING BUT WILL HOLD
OFF ON A ACTUAL NUMBER OF SNOWFALL.
IN NORTHWEST FLOW FOR THURSDAY AND A WEAK DISTURBANCE OVERHEAD WILL
KEEP THE CHANCE FOR FLURRIES INTO THE ONSET OF THE STORM ON FRIDAY.
MODELS AGREE ON WARM FRONT PRECIP TO START OUT AND THE POSSIBILITY
OF WARM AIR INTRUDING...THERE MAY BE A BRIEF MIX OF SLEET AND
FREEZING RAIN. THE MODELS HAVE HOWEVER TRENDED COLDER AND WITH THIS
CONTINUATION...THERE MAY BE NO CHANGE OVER TO RAIN AND JUST STAY ALL
SNOW.
CONCERNING THE SYSTEM FRIDAY INTO SATURDAY...THE LASTED RUN OF THE
EURO PAINTS A NOT SO GLOOM PICTURE WITH THE HEAVIEST QPF SOUTH OF
THE KY/TN BORDER. THE UPPER LEVELS DONT REALLY SEE A PHASE NOW UNTIL
SUNDAY 00Z AFTER THE MAIN LOW HAS CROSSED THE APPALACHIANS SO AT
THIS POINT...MODELS ON THE LESS SEVERE SIDE. WILL HAVE TO MONITOR
THE TRENDS TO SEE IF A TREND BACK NORTH IS IN STORE.
AFTER THE SYSTEM MOVES THROUGH...NORTHWEST FLOW TAKES OVER AGAIN AND
UPSLOPE OVER THE MOUNTAINS AS WELL AS ENHANCEMENT FROM LAKE MICHIGAN
WILL KEEP THE CHANCE FOR SNOW SHOWERS OVER THE AREA THROUGH THE REST
OF THE EXTENDED. AN INTERESTING HOLIDAY IS STORE FOR SURE.
&&
.AVIATION.../00Z TO 24Z/...UPDATED
A STRIPE OF SNOW WILL SPREAD ACROSS THE AREA OVERNIGHT...
TRANSITIONING TO RAIN FROM SOUTHWEST TO NORTHEAST. A PERIOD OF SLEET
AND FREEZING RAIN IS POSSIBLE AS THIS TRANSITION TAKES PLACE. SEE
INDIVIDUAL TAFS FOR P-TYPE EXPECTATIONS AND TIMING. THE PRECIP WILL
BECOME ALL RAIN...OR JUST DRIZZLE ON TUESDAY. CIGS WILL LOWER
THROUGH THE NIGHT WITH IFR CONDITIONS LIKELY FOR MOST OF THE DAY ON
TUESDAY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...JJ/ABE
LONG TERM....SHALLENBERGER
AVIATION...ABE
Hazardous weather outlook, Dec 20, 8:17 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EST MON DEC 20 2010
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-220400-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
817 PM EST MON DEC 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
A LIGHT MIX OF SNOW AND RAIN IS EXPECTED ACROSS THE OUTLOOK AREA
TONIGHT. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS ALSO POSSIBLE.
SNOW ACCUMULATIONS OF UP TO AN INCH ARE LIKELY NORTH OF AN IRVINE...
JACKSON...WHITESBURG LINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF FREEZING RAIN EARLY TUESDAY MORNING AND THEN
AGAIN TUESDAY EVENING.
SNOW IS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. THERE IS A POTENTIAL
FOR SIGNIFICANT ACCUMULATIONS...ESPECIALLY FROM FRIDAY INTO
CHRISTMAS DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JJ/ABE
In the hours before
Local storm report, Dec 20, 3:26 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW MOUNT VERNON 37.36N 84.34W
12/12/2010 E1.0 INCH ROCKCASTLE KY EMERGENCY MNGR
REPORTS OF VEHICLES THAT HAVE SLIDED OFF THE ROAD ON I-75
0924 PM SNOW SOMERSET 37.08N 84.61W
12/12/2010 E1.5 INCH PULASKI KY PUBLIC
1107 PM SNOW SOMERSET 37.08N 84.61W
12/12/2010 E2.0 INCH PULASKI KY LAW ENFORCEMENT
PULASKI COUNTY SHERIFFS OFFICE ESTIMATES SNOW DEPTH OF 2
INCHES.
1115 PM SNOW MONTICELLO 36.84N 84.85W
12/12/2010 E2.0 INCH WAYNE KY LAW ENFORCEMENT
MONTICELLO CITY POLICE DEPARTMENT IS ESTIMATING SNOW
DEPTH OF 2 TO 2.5 INCHES.
1144 PM SNOW FONDE 36.60N 83.88W
12/12/2010 M3.0 INCH BELL KY TRAINED SPOTTER
SNOW DEPTH OF 3 INCHES REPORTED. SNOW BEGAN ACCUMULATING
AROUND 10 AM.
1200 AM SNOW 2 ESE TALBERT 37.41N 83.43W
12/13/2010 M1.0 INCH BREATHITT KY NWS EMPLOYEE
1.2 INCHES OF NEW SNOWFALL. SNOW DEPTH IS 1
1201 AM SNOW CALVIN 36.72N 83.62W
12/13/2010 M2.0 INCH BELL KY TRAINED SPOTTER
2.1 INCHES OF NEW SNOWFALL TODAY. THE CURRENT TEMPERATURE
IS 19. SNOW IS BLOWING AND CURRENTLY FALLING VERY
HEAVILY.
1205 AM SNOW 3 WSW PRESTONSBURG 37.66N 82.82W
12/13/2010 M1.0 INCH FLOYD KY NWS EMPLOYEE
0.8 INCHES OF NEW SNOWFALL IN THE LAST 3 HOURS. STORM
TOTAL 1.0 INCHES AND SNOW DEPTH OF 1 INCH.
0113 AM SNOW 2 ESE TALBERT 37.41N 83.43W
12/13/2010 E1.1 INCH BREATHITT KY NWS EMPLOYEE
1 HR SNOWFALL ENDING AROUND 1 AM. SNOWDEPTH IS 2 IN.
EVENT TOTAL IS 2.3 IN.
0140 AM SNOW KEAVY 37.00N 84.17W
12/13/2010 E5.0 INCH LAUREL KY TRAINED SPOTTER
SNOWFALL TOTAL SINCE 6 AM SUNDAY MORNING...ENDING AROUND
130 AM ON MONDAY.
0404 AM SNOW HAZARD 37.25N 83.20W
12/13/2010 E5.3 INCH PERRY KY LAW ENFORCEMENT
APPROXIMATELY 24 HR STORM TOTAL SNOWFALL.
0554 AM SNOW 2 ESE TALBERT 37.41N 83.43W
12/13/2010 M6.5 INCH BREATHITT KY NWS EMPLOYEE
12 HR SNOWFALL THROUGH 550 AM. 4.2 INCHES SINCE 1 AM.
0600 AM SNOW CORBIN 36.94N 84.11W
12/13/2010 E3.0 INCH WHITLEY KY COUNTY OFFICIAL
3 INCHES OF SNOW ON THE GROUND THIS MORNING.
0600 AM SNOW LONDON 37.13N 84.08W
12/13/2010 E4.0 INCH LAUREL KY COUNTY OFFICIAL
4 INCHES OF SNOW ON GROUND.
0600 AM HEAVY SNOW 3 WSW PRESTONSBURG 37.66N 82.82W
12/13/2010 M4.0 INCH FLOYD KY NWS EMPLOYEE
0603 AM SNOW HYDEN 37.16N 83.37W
12/13/2010 M7.8 INCH LESLIE KY LAW ENFORCEMENT
STORM TOTAL SNOWFALL THROUGH 6 AM.
0614 AM SNOW STANTON 37.85N 83.86W
12/13/2010 E4.0 INCH POWELL KY COUNTY OFFICIAL
POWELL COUNTY DISPATCH ESTIMATED 4 INCHES OF SNOW ON THE
GROUND THIS MORNING.
0618 AM SNOW OWINGSVILLE 38.14N 83.76W
12/13/2010 E3.0 INCH BATH KY COUNTY OFFICIAL
BATH COUNTY DISPATCH ESTIMATED 3-4 INCHES OF SNOW ON THE
GROUND THIS MORNING.
0621 AM SNOW WEST LIBERTY 37.91N 83.27W
12/13/2010 E3.0 INCH MORGAN KY COUNTY OFFICIAL
MORGAN COUNTY DISPATCH ESTIMATING 2.5 - 3 INCHES OF SNOW
ON THE GROUND THIS MORNING.
0624 AM SNOW PIKEVILLE 37.48N 82.51W
12/13/2010 U0.0 INCH PIKE KY COUNTY OFFICIAL
PIKE COUNTY DISPATCH REPORTS VERY HAZARDOUS ROAD
CONDITIONS ACROSS THE COUNTY. TWO TANKER TRUCKS ARE
CURRENTLY STUCK ON AREA HIGHWAYS.
0633 AM SNOW PAINTSVILLE 37.82N 82.81W
12/13/2010 E2.0 INCH JOHNSON KY COUNTY OFFICIAL
JOHNSON COUNTY DISPATCH ESTIMATES 2 INCHES OF SNOW ON THE
GROUND.
0641 AM SNOW BUCKHORN 37.35N 83.47W
12/13/2010 E6.0 INCH PERRY KY PUBLIC
12 HR SNOWFALL TOTAL ENDING AT 630 AM.
0650 AM SNOW CAMPTON 37.74N 83.55W
12/13/2010 M5.0 INCH WOLFE KY COUNTY OFFICIAL
WOLF COUNTY DISPATCH MEASURED 5 INCHES ON SNOW ON THE
GROUND THIS MORNING.
0700 AM SNOW FERGUSON 37.07N 84.59W
12/13/2010 E5.0 INCH PULASKI KY COUNTY OFFICIAL
SPOTTER REPORTED 5 INCHES OF SNOW ON THE GROUND THIS
MORNING.
0709 AM SNOW BEATTYVILLE 37.58N 83.71W
12/13/2010 M7.0 INCH LEE KY NWS EMPLOYEE
7 INCHES OF SNOW MEASURED IN BEATYVILLE THIS MORNING.
0709 AM SNOW 2 W MOUTHCARD 37.38N 82.29W
12/13/2010 M4.0 INCH PIKE KY PUBLIC
FOUR INCHES OF SNOW WAS MEASURED ON THE GROUND THIS
MORNING.
0709 AM SNOW 5 E SALYERSVILLE 37.75N 82.97W
12/13/2010 M5.0 INCH MAGOFFIN KY COUNTY OFFICIAL
MAGOFFIN COUNTY RESCUE REPORTS 5 INCHES OF SNOW ON THE
GROUND THIS MORNING.
0800 AM HEAVY SNOW JETTS CREEK 37.50N 83.54W
12/13/2010 M6.5 INCH BREATHITT KY TRAINED SPOTTER
0800 AM HEAVY SNOW 1 N IRVINE 37.71N 83.97W
12/13/2010 M6.5 INCH ESTILL KY EMERGENCY MNGR
0824 AM HEAVY SNOW PINE KNOT 36.66N 84.44W
12/13/2010 M9.5 INCH MCCREARY KY PUBLIC
0830 AM HEAVY SNOW 2 W BEATTYVILLE 37.58N 83.75W
12/13/2010 M9.8 INCH LEE KY NWS EMPLOYEE
0845 AM HEAVY SNOW 5 W BEE LICK 37.33N 84.59W
12/13/2010 M4.5 INCH PULASKI KY TRAINED SPOTTER
0900 AM HEAVY SNOW 2 SW PINEVILLE 36.74N 83.73W
12/13/2010 M10.0 INCH BELL KY TRAINED SPOTTER
0916 AM HEAVY SNOW 2 NNW DICE 37.39N 83.24W
12/13/2010 M5.0 INCH PERRY KY TRAINED SPOTTER
0946 AM HEAVY SNOW SMILAX 37.13N 83.28W
12/13/2010 E9.0 INCH LESLIE KY PUBLIC
1000 AM HEAVY SNOW THOUSANDSTICKS 37.19N 83.43W
12/13/2010 M12.0 INCH LESLIE KY PUBLIC
A MEMBER OF THE PUBLIC REPORTED A SNOWFALL OF 12 INCHES
AS OF 10 AM THIS MORNING IN A VALLEY LOCATION IN
THOUSANDSTICKS.
1000 AM HEAVY SNOW 1 N JACKSON 37.57N 83.38W
12/13/2010 M4.6 INCH BREATHITT KY NWS EMPLOYEE
1045 AM HEAVY SNOW 2 W BEATTYVILLE 37.58N 83.74W
12/13/2010 M12.2 INCH LEE KY TRAINED SPOTTER
12.2 INCHES OVER THE LAST 16 HOURS.
1105 AM HEAVY SNOW INEZ 37.87N 82.54W
12/13/2010 M4.0 INCH MARTIN KY TRAINED SPOTTER
1112 AM HEAVY SNOW HAZARD 37.25N 83.20W
12/13/2010 E7.0 INCH PERRY KY PUBLIC
1121 AM HEAVY SNOW CALVIN 36.72N 83.62W
12/13/2010 E12.0 INCH BELL KY PUBLIC
1150 AM HEAVY SNOW WALLINS CREEK 36.83N 83.41W
12/13/2010 M9.0 INCH HARLAN KY TRAINED SPOTTER
1200 PM SNOW 3 WNW WEST LIBERTY 37.93N 83.32W
12/13/2010 M4.0 INCH MORGAN KY NWS EMPLOYEE
SNOW DEPTH WAS 4 INCHES.
1200 PM HEAVY SNOW 7 NE WHITESBURG 37.19N 82.74W
12/13/2010 E7.0 INCH LETCHER KY PUBLIC
0130 PM HEAVY SNOW FONDE 36.60N 83.88W
12/13/2010 M7.5 INCH BELL KY TRAINED SPOTTER
0314 PM SNOW SW CLAY CITY 37.86N 83.93W
12/13/2010 M4.5 INCH POWELL KY CO-OP OBSERVER
0521 PM SNOW 2 N PRESTONSBURG 37.70N 82.77W
12/13/2010 M3.5 INCH FLOYD KY TRAINED SPOTTER
SNOW HAS STOPPED
0556 PM SNOW HINDMAN 37.33N 82.98W
12/13/2010 E8.0 INCH KNOTT KY PUBLIC
0900 PM HEAVY SNOW WALLINS CREEK 36.83N 83.41W
12/13/2010 M15.5 INCH HARLAN KY TRAINED SPOTTER
0740 AM HEAVY SNOW 2 W BEATTYVILLE 37.58N 83.74W
12/14/2010 M2.5 INCH LEE KY NWS EMPLOYEE
2.5 INCHES SINCE 10 AM YESTERDAY. 14.7 INCHES SINCE
SUNDAY EVENING.
0800 AM HEAVY SNOW CLAY CITY 37.86N 83.93W
12/14/2010 M6.0 INCH POWELL KY FIRE DEPT/RESCUE
STORM TOTAL 6 INCHES WITH A CURRENT SNOW DEPTH OF 5
INCHES.
&&
DSHALLENSpecial weather statement, Dec 20, 8:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EST MON DEC 20 2010
KYZ044-050>052-058>060-104-106>113-118>120-210500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...WHITESBURG...INEZ...
PIKEVILLE
809 PM EST MON DEC 20 2010
...LIGHT SNOWFALL EXPECTED TONIGHT AND EARLY TUESDAY MORNING WITH A
BRIEF PERIOD OF FREEZING RAIN POSSIBLE...
LIGHT SNOW WILL BREAK OUT ACROSS THE AREA LATE THIS EVENING INTO THE
EARLY MORNING HOURS OF TUESDAY. THE SNOW WILL THEN CHANGE OVER TO
RAIN LATER TUESDAY MORNING FROM SOUTH TO NORTH. THERE MAY BE A BRIEF
PERIOD OF FREEZING RAIN OR SLEET DURING THIS TRANSITION PERIOD.
UP TO AN INCH OF SNOW IS LIKELY BEFORE THE PRECIPITATION CHANGES
TO RAIN. IF A PERIOD OF FREEZING RAIN DEVELOPS...A LIGHT GLAZE OF
ICE MAY ALSO ACCUMULATE.
IF TRAVELING TONIGHT OR TOMORROW MORNING...PLEASE SLOW DOWN AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BE ESPECIALLY CAUTIOUS
ON UNTREATED ROADWAYS...BRIDGES AND OVERPASSES.
KYZ068-069-079-080-083>088-114>117-210500-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN
809 PM EST MON DEC 20 2010
...LIGHT WINTRY MIX OF PRECIPITATION POSSIBLE TONIGHT AND EARLY
TUESDAY...
A LIGHT MIX OF SNOW AND RAIN IS POSSIBLE ACROSS THE AREA LATE THIS
EVENING INTO THE EARLY MORNING HOURS OF TUESDAY. ANY PRECIPITATION
WILL BECOME ALL RAIN BY OR SHORTLY AFTER DAWN ON TUESDAY. THERE MAY
BE A BRIEF PERIOD OF FREEZING RAIN OR SLEET OVERNIGHT TONIGHT AS
TEMPERATURES HOOVER AROUND THE FREEZING MARK.
LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. HOWEVER...IF A PERIOD
OF FREEZING RAIN DEVELOPS...A LIGHT GLAZE OF ICE MAY ACCUMULATE.
IF TRAVELING TONIGHT OR TOMORROW MORNING...PLEASE SLOW DOWN AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BE ESPECIALLY CAUTIOUS
ON UNTREATED ROADWAYS...BRIDGES AND OVERPASSES.
JJ/ABE
Winter Weather, Breathitt
- When
- December 20, 9:00 PM EST to December 21, 10:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An inch of snow accumulated.
Winter Weather, Powell
- When
- December 20, 10:00 PM EST to December 21, 6:00 AM EST
- Where
- Powell forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
The roads are mostly wet and a inch of snow has accumulated.
Winter Weather, Powell
- When
- December 20, 10:00 PM EST to December 21, 12:06 AM EST
- Where
- Powell forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
The snow had accumulated 0.6 inches over the past 3 hours. The parkway was snow covered. An officer reported that his cruiser had slid off the road while he was investigating another accident.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, December 20 to 21, 20101 death · 8 injured · 20 events
- Winter Weather in Indiana, December 20, 20101 death · 3 injured · $20,000 · 1 event
- Winter Storm in Wyoming, December 20 to 23, 201030 events
- Heavy Snow in North Dakota, December 20 to 21, 201023 events
- Winter Storm and Winter Weather in Minnesota, December 20 to 21, 2010$17,000 · 7 events
- Winter Storm in Minnesota, December 20, 201016 events
- Heavy Snow and Winter Weather in South Dakota, December 20, 201013 events
- Winter Storm in Montana, December 20 to 21, 201012 events
- Heavy Snow in Minnesota, December 20 to 21, 201011 events
- Winter Weather in Iowa, December 20 to 21, 20109 events
- Heavy Snow and Winter Weather in Minnesota, December 20, 20108 events
- Winter Storm and Winter Weather in Iowa, December 20 to 21, 20108 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268043, 268040, 268041.